Alert archive / North Dakota / High Wind Watches in 2007

High Wind Watch 3, NWS Bismarck, ND

February 14, 20074 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Feb 14, 2007, 2:14 PM MST for 4 counties in North Dakota. It took effect at Feb 16, 2007, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 2:14 PM MST (21:14 UTC)
In effect from
Feb 16, 2007, 9:00 AM MST
Expired
Feb 15, 2007, 1:31 PM MST
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 142114
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CST WED FEB 14 2007

...HIGH WINDS POSSIBLE ON FRIDAY...

.A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE
REGION ON FRIDAY. A TIGHTENING PRESSURE GRADIENT...IN RESPONSE TO
THIS SYSTEM...WILL CREATE THE POTENTIAL FOR STRONG NORTHWEST WINDS
BEHIND THE SURFACE COLD FRONT. SUSTAINED WINDS OF 40 TO 50 MPH
WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED IN THE FAR SOUTHWEST FROM BOWMAN TO HETTINGER AND SOUTH.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE FRIDAY MORNING AND
LAST INTO THE LATE EVENING. THERE IS STILL SOME UNCERTAINTY IN
THE STRENGTH OF THE SURFACE LOW AT THIS TIME. CHECK THE LATEST NWS
FORECAST FOR UPDATES TO THIS EVENT.

NDZ040-041-043-044-150515-
/O.NEW.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
214 PM MST WED FEB 14 2007

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

SUSTAINED NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE ON FRIDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JC
3 follow-up statements
000 
WWUS73 KBIS 150417
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1017 PM CST WED FEB 14 2007

...HIGH WINDS POSSIBLE ON FRIDAY...

.A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE
REGION ON FRIDAY. A TIGHTENING PRESSURE GRADIENT...IN RESPONSE TO
THIS SYSTEM...WILL CREATE THE POTENTIAL FOR STRONG NORTHWEST
WINDS BEHIND THE SURFACE COLD FRONT. SUSTAINED WINDS OF 40 TO
50 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONGEST WINDS
ARE EXPECTED IN THE FAR SOUTHWEST FROM BOWMAN TO HETTINGER AND
SOUTH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE FRIDAY
MORNING AND LAST INTO THE LATE EVENING. THERE IS STILL SOME
UNCERTAINTY IN THE STRENGTH OF THE SURFACE LOW AT THIS TIME.
CHECK THE LATEST NATIONAL WEATHER SERVICE FORECAST FOR UPDATES TO
THIS EVENT.

NDZ040-041-043-044-151230-
/O.CON.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
917 PM MST WED FEB 14 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

SUSTAINED NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH
ARE POSSIBLE ON FRIDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
TWH
000 
WWUS73 KBIS 151048
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CST THU FEB 15 2007

...HIGH WINDS POSSIBLE ON FRIDAY...

.A FAST MOVING CLIPPER SYSTEM WILL MOVE SOUTHEAST ACROSS THE
REGION ON FRIDAY. STRONG WINDS WILL DEVELOP BEHIND THE SYSTEM IN
THE LATE MORNING AND LAST UNTIL EARLY EVENING. NORTHWEST WINDS OF
30 TO 45 MPH WITH SOME HIGHER GUSTS ARE LIKELY. THE STRONG WINDS
COULD ALSO CAUSE BLOWING AND DRIFTING SNOW. 

NDZ040-041-043-044-151900-
/O.CON.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
348 AM MST THU FEB 15 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

FRIDAY WILL BE VERY WINDY WITH NORTHWEST WINDS INCREASING TO 30
TO 45 MPH WITH SOME HIGHER GUSTS BY EARLY AFTERNOON. THE STRONG
WINDS COULD CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF
STRONG WINDS AND BLOWING SNOW COULD MAKE TRAVEL DIFFICULT.

$$
000 
WWUS73 KBIS 152031
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CST THU FEB 15 2007

...HIGH WIND WATCH FOR SOUTHWEST NORTH DAKOTA WILL BE REPLACED BY
A BLIZZARD WARNING...

.AN ALBERTA CLIPPER IS STILL EXPECTED TO BRING HIGH WINDS TO
SOUTHWEST NORTH DAKOTA FRIDAY...HOWEVER SIGNIFICANT BLOWING AND
SOME FALLING SNOW IS ALSO EXPECTED. THE COMBINATION OF THE WIND
AND SNOW WILL CREATE BLIZZARD CONDITIONS DURING THE DAY FRIDAY.

NDZ040-041-043-044-152145-
/O.CAN.KBIS.HW.A.0003.070216T1600Z-070217T0300Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
131 PM MST THU FEB 15 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE HIGH
WIND WATCH. 

AN ALBERTA CLIPPER IS STILL EXPECTED TO BRING HIGH WINDS TO
SOUTHWEST NORTH DAKOTA FRIDAY...HOWEVER SIGNIFICANT BLOWING AND
SOME FALLING SNOW IS ALSO EXPECTED. THE COMBINATION OF THE WIND
AND SNOW WILL CREATE BLIZZARD CONDITIONS DURING THE DAY FRIDAY.

$$


RSL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Feb 14, 2:30 AM MST, 11 hours 44 minutes earlier.

Area forecast discussion, Feb 14, 2:30 AM MST, 11 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CST WED FEB 14 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
A SHORT WAVE IS WORKING DOWN ACROSS WESTERN NORTH DAKOTA THIS
MORNING WITH IR SATELLITE SHOWING THE ROTATION OF THE CLOUDS AS IT
MOVES SOUTHEAST.  WILLISTON...DICKINSON...AND HETTINGER HAVE
REPORTED LIGHT SNOW THROUGH THE NIGHT...BUT NO ONE HAS REPORTED
MEASURABLE PRECIP.  VISIBILITY AT WILLISTON HAS IMPROVED SINCE AND
THE END OF PRECIP SHOULD OCCUR BEFORE 12Z. APPEARS THAT THE CHANCE
OF MEASURABLE SNOW WILL REMAIN SMALL...BUT FLURRIES/LIGHT SNOW CAN
BE EXPECTED IN THE SOUTHWESTERN COUNTIES THIS MORNING. ANOTHER SHOT
OF COLD AIR WILL DROP OVER THE STATE BEHIND THE SHORT WAVE AND SKIES
SHOULD CLEAR ACROSS THE FORECAST AREA BY NOON.  TEMPS UNDER THE
CLOUDS HAVE BEEN SLOW TO FALL...BUT SHOULD DROP FASTER AS CLEARING
OCCURS. THIS SHOULD BE ANOTHER MORNING WHERE TEMPS IN THE CLOUDY
AREAS FALL THROUGH LATE MORNING...THEN RISE IN THE LATE MORNING AND
AFTERNOON.  THIS WILL MAKE TEMP FORECAST A PROBLEM.  TONIGHT SHOULD
BE CLEAR AND COLD AS THE ARCTIC HIGH SLIDES ACROSS THE STATE.
THURSDAY SHOULD SEE THE BEGINNING OF THE WARM UP AS A SURFACE TROUGH
MOVES ACROSS THE STATE COMBINED WITH WARM ADVECTION ALOFT.  COULD BE
SOME LIGHT SNOW ASSOCIATED WITH THE TROUGH AS THE MODELS INDICATE
WEAK DYNAMICS ASSOCIATED WITH THE PASSAGE OF THE TROUGH.  BETTER
CHANCE OF PRECIP WILL BE LATE THURSDAY NIGHT AND FRIDAY AS A SHORT
WAVE MOVES ACROSS THE AREA WITH A SURFACE LOW.  GFS SHOWS STRONG
LIFTING AT 700 MB WHICH IS REFLECTED BY GOOD QPF ACROSS WESTERN AND
SOUTH CENTRAL ND.  THE NAM IS WEAKER BUT HAS SIMILAR RESULTS.
POTENTIAL SNOWFALL APPEARS TO BE BELOW ADVISORY CRITERIA AT THIS
TIME.  WINDS COULD PICK UP BEHIND THE SURFACE LOW IN THE AFTERNOON
FRIDAY. TO EARLY TO HIGHLIGHT...SO WILL MENTION IN THE HAZARDOUS
WEATHER OUTLOOK FOR NOW.  TEMPS SHOULD WARM THROUGH FRIDAY WITH
TEMPS REACHING LOWER 30S IN THE SOUTHWEST FRIDAY AFTERNOON.  GFS
MODEL SOUNDING FOR THE SOUTHWEST CORNER FRIDAY AFTERNOON WOULD KEEP
ANY PRECIP IN THE SNOW CATEGORY.

.LONG TERM...SATURDAY THROUGH TUESDAY...
00Z GFS A LITTLE SLOWER TO BUILD UPPER RIDGE INTO THE NORTHERN
PLAINS KEEPING NORTHERLY FLOW ALOFT THROUGH SUNDAY. RESULT WOULD BE
COOLER TEMPERATURES FOR THE WEEKEND...ESPECIALLY ON SUNDAY. MEX
GUIDANCE HIGH TEMPERATURES FOR SUNDAY ARE 10 OR MORE DEGREES COLDER
THAN LAST NIGHT. NOT TOTALLY READY TO ACCEPT THIS BIG CHANGE...BUT
LOWERED TEMPERATURES 3 TO 5 DEGREES. NO CHANGES MADE IN TEMPERATURES
FOR MONDAY AND TUESDAY AS THE UPPER RIDGE FINALLY PUSHES ACROSS THE
AREA.

GFS ALSO INDICATES A SMALL CHANCE FOR SNOW ON SATURDAY...BUT LEFT
THE ENTIRE LONG TERM FORECAST DRY FOR NOW. GFS LEANING TOWARD A
CHANCE OF PRECIPITATION ON TUESDAY...BUT WILL WAIT WITH THIS FOR
NOW.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/JF
Hazardous weather outlook, Feb 14, 3:15 AM MST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CST WED FEB 14 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CST WED FEB 14 2007 /315 AM MST WED FEB 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE FRIDAY BRINGING A
CHANCE OF SNOW TO WESTERN AND CENTRAL NORTH DAKOTA...AND POSSIBLY
STRONG WINDS IN THE AFTERNOON AND EVENING. SNOW AND STRONG WINDS
COULD CAUSE BLOWING AND DRIFTING SNOW...MAKING TRAVEL DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in North Dakota, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.